MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 07/20/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Analysis: internal review of qc release data for affected lot 91246383 confirms the consumable lot successfully met the established qc release specifications.Review of the eplex bcid-gn panel test run information demonstrates that the internal controls were valid.No run malfunction was observed and the eplex instrument (serial #1922100442) was working within design specifications.Conclusion: while a discrepant result was reported by the customer, no quality and/or performance issues have been identified for the affected eplex bcid-gn panel lot.Genmark¿s investigation is ongoing, as the sample has been requested from the customer.The eplex bcid-gn panel was appropriately used according to the product's intended use, which describes the assay as an aid in the diagnosis of bloodstream infection when used in conjunction with other clinical information.The results from the eplex bcid-gn panel are intended to be interpreted in conjunction with gram stain results and should not be used as the sole basis for diagnosis, treatment, or other patient management decisions.
 
Event or Problem Description
On (b)(6) 2022, genmark was advised of unexpected negative results for pseudomonas aeruginosa on the eplex bcid-gn panel tested on (b)(6) 2022.On (b)(6) 2022, during communication related to the investigation genmark was advised that patient was deceased.The customer was not able to confirm whether the result of the eplex contributed to the death of the patient and referred to the patient history of liver failure and previous admissions for pseudomonas cholangitis/sepsis.Genmark was advised that the patient had been on 2 grams of iv meropenem every 12 hours for two weeks prior to being admission on (b)(6) 2022 with weakness, fevers, and chills.Background: an initial set of blood culture bottles collected on (b)(6) 2022 was not tested on eplex and showed only stenotrophomonas growing in culture.A second set of blood culture bottles were collected on (b)(6) 2022 and this time stenotrophomonas and pseudomonas were seen in culture.An aliquot from this set of blood culture bottles was tested with the eplex bcid-gn on (b)(6) 2022 where only stenotrophomonas maltophilia was detected.Testing a second aliquot from the same bottle with the eplex bcid-gn again resulted in only stenotrophomonas maltophilia being detected.A third set of blood culture bottles were collected on (b)(6) 2022 and only stenotrophomonas was seen in culture.Data was analyzed per internal procedures and confirmed robust internal controls were generated for both eplex bcid-gn runs suggesting the consumables performed as expected.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
na
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
na
carlsbad, CA 92008
7604484308
MDR Report Key15324287
Report Number3008632402-2022-00067
Device Sequence Number12138902
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Catalogue Number09556494001
Device Lot Number91246383
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; BACTRIM; CHOLECALCIFEROL; FAMOTIDINE; GABAPENTIN; INSULIN; LATANOPROST; LEVOTHYROXINE; MAGNESIUM; MEOPROLOL TARTRATE; MEROPENEM; ROSUVASTATIN; ROSUVASTATIN; TACROMILUS; URSIDOIL
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale
Patient Weight64 KG